Ohio, 2008Damaging Winds in Ohio, June 6, 2008
June 6, 2008 · NWS ILN · 2 events in 2 counties and zones
Deep moisture over the region combined with an upper level disturbance and a strong jet stream to have some storms in west central Ohio cause damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep moisture over the region combined with an upper level disturbance and a strong jet stream to have some storms in west central Ohio cause damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 6, 3:27 PM EST, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 6, 3:27 PM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EDT FRI JUN 6 2008
.SYNOPSIS...
A WARM AND MUGGY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH THE WEEKEND. A SERIES OF UPPER LEVEL DISTURBANCES WILL
BRING A CHANCE OF THUNDERSTORMS TONIGHT THROUGH SATURDAY. HIGH
PRESSURE WILL BUILD BACK INTO THE REGION FOR SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HAVE USED A BLEND OF THE RUC40 AND THE OPERATIONAL NAM-WRF FOR
THE NEAR TERM FCST.
SATELLITE IMAGERY AND MOSAIC RADAR SHOWED SHOWERS AND THUNDERSTORMS
ACRS ILLINOIS...WRH HALF OF INDIANA AND LOWER MICHIGAN THIS AFTN.
THESE SHOWERS AND STORMS WERE DEVELOPING AHEAD OF AN H5 VORT LOBE
AND UNDER THE FAVORABLE RIGHT REAR QUADRANT OF AN UPR LEVEL JET
MAX. VORT LOBE IS FCST TO PIVOT ACRS THE NW HALF OF THE CWFA
OVERNIGHT. THIS FEATURE...ALONG WITH AN INCREASE IN DEEP MOISTURE
FROM THE WEST...WARRANT A CHANCE FOR SHOWERS AND THUNDERSTORMS ACRS
THE NW HALF OF THE CWFA. THE BEST CHC WILL OCCUR OVER THE FAR NW.
THE CHC FOR SEVERE STORMS WILL CONTINUE TO BE LOW...BUT WILL HAVE TO
BE WATCHED THIS EVENING. CONVECTION SHOULD DIMINISH IN AREAL
COVERAGE AFTER 06Z. LOWS WILL RANGE FROM THE UPPER 60S TO LOWER
70S. &&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
MODELS CONTINUE TO SHOW DEEP MOISTURE WITH PRECIPITABLE WATER VALUES
AROUND 1.50 INCHES ACRS OUR REGION DURING SATURDAY MORNING AND
AFTERNOON. THIS DEEP MOISTURE WILL INTERACT WITH A WEAK WX
DISTURBANCE ALOFT TO PRODUCE SHOWERS AND THUNDERSTORMS...MOST
NUMEROUS FAR NORTH WITH THE LEAST CHANCE SOUTH OF THE OHIO RIVER.
THE SHOWERS AND THUNDERSTORMS WILL PEAK IN COVERAGE DURING THE
AFTN HOURS AS DAYTIME HEATING WILL PRODUCE MIXED LAYER CAPE VALUES
AROUND 1500 J/KG.
CENTER OF A STRONG UPR LVL RIDGE WILL RETROGRADE AND BUILD BACK TO
THE WEST SATURDAY NIGHT INTO SUNDAY...BECOMING POSITIONED OVER THE
SRN APPALACHIANS. AFOREMENTIONED DEEP MOISTURE/WX DISTURBANCE IS
FORECAST TO ROTATE NE AWAY FROM THE REGION SATURDAY EVENING...ALLOWING
SHOWERS AND THUNDERSTORMS TO QUICKLY COME TO AN END. THIS WILL
ALLOW SKIES TO CLEAR OVERNIGHT. ON SUNDAY...WITH THE INFLUENCE OF
THE UPR LVL RIDGE ACRS THE OHIO VALLEY REGION...PARTLY TO MOSTLY
SUNNY SKIES CAN BE EXPECTED.
TEMPERATURES ON SATURDAY WILL BE SLIGHTLY COOLER DUE TO CLOUDS AND
PCPN CHANCES. HIGHS ON SUNDAY WILL REBOUND BACK INTO THE LOWER TO
MID 90S. HEAT INDICIES ON SATURDAY AND SUNDAY ARE EXPECTED TO
REMAIN IN THE 90S AS DEWPOINTS GENERALLY AVERAGE IN THE MID AND
UPPER 60S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODEL GUIDANCE TODAY IS SOMEWHAT MORE AGGRESSIVE IN BRINGING MID LVL
S/WV ACRS LWR GRT LKS MON NIGHT AND TUES. THE PRESENCE OF THE S/WV
WILL SUPPRESS THE RIDGE AND ALLOW THE FRNTL BNDRY TO DROP BACK SOUTH
INTO THE REGION TUES. AM A LITTLE CONCERNED THAT MODELS ARE BREAKING
DOWN THE RIDGE TOO QUICKLY AND ARE OVERDOING THE STRENGTH OF THE
S/WV. MAJORITY OF THE MODEL GUIDANCE AND HPC PUSHING FRNTL BNDRY
INVOF OHIO RIVER LATE TUES BEFORE STALLING WHICH BASED ON MY
CONCERNS ABV...LOOKS TOO FAR SOUTH. HAVE ALLOWED FOR 30 POPS OVER A
LARGER PORTION OF THE FCST AREA TUES WITH FRNTL BNDRY ACRS REGION.
WITH S/WV MOVING EAST BY WED MRNG...RIDGE WILL IMMEDIATELY
REESTABLISH ACRS THE REGION WITH RESULT THAT REMNANTS OF FRNTL BNDRY
WILL BE PUSHED BACK NORTH INTO THE GRT LKS FOR MUCH IF NOT ALL OF
THE REST OF THE WORK WEEK. STUCK SILENT 20 POPS IN FOR FRI WITH
TIMING UNCERTAINTIES WRT APPCHG COLD FRONT ALTHOUGH IT APPEAR
ENTIRELY POSSIBLE THAT FCST AREA WILL NOT FEEL EFFECTS OF COLD FRONT
UNTIL NEXT WEEKEND WITH STRENGTH OF LATE WEEK RIDGE. TEMPS WILL
REMAIN ABV NORMAL THRU THE EXTENDED. WITH EXCEPTION OF TUES WHEN AN
INCREASE IN CLOUDS AND SCT CONVECTION MAY KEEP TEMPS DOWN A FEW
DEG...EXPECT TEMPS WILL HOVER BTWN THE M80S AND L90S THRU THE
PERIOD.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FEW TO SCATTERED CUMULUS ARE DEVELOPING ACROSS THE AREA. THE
CLOUDS AS WELL AS GUSTY WINDS WILL DIMINISH THIS EVENING WITH THE
LOSS OF HEATING. INCREASING LOW LEVEL MOISTURE OVERNIGHT WILL
SPREAD BROKEN VFR CEILINGS ACROSS THE TERMINALS AFTER 05Z.
SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE AREA LATE
IN THE TAF PERIOD. GIVEN UNCERTAINTY CONCERNING WHEN AND WHERE
THIS PRECIPITATION MAY OCCUR...HAVE ONLY INCLUDED VCSH AND CB AT
KDAY AND KILN FOR NOW.
OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY
AFTERNOON AND AGAIN ON TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...RYAN
AVIATION...
Hazardous weather outlook, Jun 6, 6:49 PM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
749 PM EDT FRI JUN 6 2008
INZ050-OHZ026-034-035-042>046-051>053-080000-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-
MIAMI-CHAMPAIGN-CLARK-
749 PM EDT FRI JUN 6 2008
...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 1 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ058-059-066-073>075-080-KYZ089>100-OHZ054>056-060>065-070>074-
077>082-088-080000-
FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
749 PM EDT FRI JUN 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 6, 5:44 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
644 PM EDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM FLOOD 2 NNE OSTRANDER 40.29N 83.20W
06/04/2008 DELAWARE OH PUBLIC
STREAMS WERE COMING OUT OF THEIR BANKS.
0743 AM HAIL 3 SSW BLUE ASH 39.21N 84.40W
06/04/2008 U0.75 INCH HAMILTON OH PUBLIC
0756 AM HAIL 5 WSW FAYETTEVILLE 39.15N 84.01W
06/04/2008 U0.88 INCH CLERMONT OH PUBLIC
0140 PM HAIL 3 SW WILLIAMSTOWN 38.61N 84.61W
06/04/2008 U0.75 INCH GRANT KY PUBLIC
0221 PM FLASH FLOOD 11 N VANCEBURG 38.76N 83.33W
06/04/2008 ADAMS OH PUBLIC
STREAMS WERE OUT OF THEIR BANKS AND OVERFLOWING ROADS.
0236 PM HAIL 3 NE PORTSMOUTH 38.79N 82.91W
06/04/2008 U0.75 INCH SCIOTO OH PUBLIC
&&Thunderstorm Wind, Mercer
- When
- June 6, 7:25 PM EST to 7:30 PM EST
- Where
- Mercer County, Chattanooga to 1.47 mi WNW of Rockford
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.630, -84.770
Trees and power poles were blown down.
Thunderstorm Wind, Auglaize
- When
- June 6, 7:42 PM EST to 7:45 PM EST
- Where
- Auglaize County, 0.41 mi S of Villa Nova
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.544, -84.419
Large tree limbs were knocked down on Northway Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Indiana, June 6 to 7, 20083 deaths · $285 million · 51 events
- Tornadoes and Damaging Wind in Minnesota, June 6, 20082 injured · $12 million · EF3 · 10 events
- Strong Wind in Wisconsin, June 6, 20081 death · $20,000 · 2 events
- Tornado and Flash Flooding in Illinois, June 6, 2008$1.2 million · EF1 · 19 events
- Hail and Damaging Winds in Indiana, June 6, 20084 injured · $347,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Michigan, June 6, 20082 injured · $214,000 · 1 in hail · 26 events
- Flash Flooding in Minnesota, June 6, 2008$900,000 · 2 events
- Hail and Damaging Winds in Michigan, June 6, 2008$185,000 · 1.75 in hail · 34 events
- Flash Flooding in South Dakota, June 6 to 7, 2008$500,000 · 2 events
- Tornado and Hail in Wisconsin, June 6, 2008$155,000 · EF0 · 21 events
- Flash Flood and Flood in Illinois, June 6 to 15, 2008$340,000 · 2 events
- Strong Wind in Washington, June 6 to 9, 2008$250,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101078, 101079.